Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Swelling of thighs due to osteoarthritis

i have osteoarthritis and my thighs have swollen over a few days. what could be the cause behind it?? iam 45 years old menopausal female and also have mild osteoporosis doctor gave me intraarticular steroids a few days back for the same reason and anti-inflamatory drug named naproxen. i had hystrectomy around 7 years back.
Asked On : Sat, 12 Mar 2011
Answers:  2 Views:  703
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
  User's Response
Welcome to Healthcare Magic Forum
What part is affected with OA? both knees? is the swelling present on both thighs? sometimes soon after the steroid injection , there is some flare in symptoms.
You can talk to your orthopedician about this.
Answered: Sat, 12 Mar 2011
Ayurveda Specialist Dr. Ram Mani Bhandari's  Response
welcome to healthcaremagic
During or after the menopause the falling levels of oestrogen and progesterone combined with the natural ageing process makes women more susceptible to illness of joint osteoporosis.Anti inflamatory drugs work as per its dose and life time and pain reappear,
Ayurvedic tips for osteoporois are
Food supplements and Rejuvenators like Shatavari (Asparagus racemosus), Ashwagandha (Withania somnifera) and Bala (Sida cordifolia), Amalaki (Emblica officinalis) should be taken in the powdered form in the dose of 2-3 gm daily.
Abhyanga or self massage using sesame oil, for vata pacification
Dashamularishta Dashmoola is used for vata pacification
Practise yoga and meditation for calming effect and mind control.
Avoid smoking and drinking alcohol.
Consume more of calcium-rich foods such as skimmed milk and spinach, avoiding red meat at the same time

Answered: Sat, 12 Mar 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor